Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 71, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 20, 2000, 6:17 PM MDT for Laramie County, Platte County, Wyoming. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 6:17 PM MDT (00:17 UTC)
- Expired
- Jul 20, 2000, 7:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Laramie County, WY, Platte County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:45 PM MDT | Hail 0.75 | Horse Creek, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -4.5
The text
As transmitted, in the capitals the NWS used until 2016.
623 WUUS55 KCYS 210019 SVRCYS WYC021-031-210100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 617 PM MDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LARAMIE COUNTY IN SOUTHEAST WYOMING SOUTHERN PLATTE COUNTY IN SOUTHEAST WYOMING * UNTIL 700 PM MDT * AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES NORTHWEST OF HORSE CREEK...OR ABOUT 25 MILES NORTH OF LARAMIE...MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE WHITAKER...GUN BARREL AND CHUGWATER REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4189 10526 4130 10523 4130 10408 4158 10463 JK WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:11 PM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 20, 2:11 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 211 PM MDT THU JUL 20 2000 MOR WDSPRD AND INTS CNVTN HAS DVLPD JUST TO THE S OF THE CWA ERY THIS AFTN AND SHUD MAINLY STAY OVR ERN CO THRU THE EVE. STILL THE BEST THREAT FOR TSTMS IN OUR CWA THIS EVE WILL BE ON THE NRN FRINGE OF THE CO ACTVTY. NEAR THE CO BORDER...CAPE VALUES WILL REMAIN HI AND CIN HAS ALMOST BEEN OVERCOME...SO SOME STG TSTMS ARE PSBL. TSTMS WILL BE LESS WDSPRD THAN IN CO DUE TO THE LCTN OF THE H250 JET AND LACK AND A LACK OF DYNAMICS ALFT. WITH THE THETA E RDG AXIS OVR THE CWA TNGT XPCT SOME OF THE SHWRS AND TSTMS NOW TO OUR W AND NW TO LINGER THRU MUCH OF THE NGT. MDLS CLOSE FOR THE CWA THRU SAT AND PREFER THE BTR DEPICTION OF THE SHRTWV TROF ROUNDING THE RDG AND MOVG OVR THE CWA ON THE AVN. PWS DCRS SOME ON FRI AND AGN ON SAT FOR AN ASOCTD DCRS IN POPS EACH DAY. THE BTR LLM WILL REMAIN IN XTRM SE WY AND THE SRN NEB PNHNDL DRG THAT TIME...FOR THE BEST CHCS OF TSTMS FRI AND SAT IN THE CWA. RDG ALFT BLDS TO OUR W THRU SAT...INCRSNG TEMPS ALFT AND SLWLY STBLZG THE AMS. THE SHRTWV TROF MENTIONED ABV WILL AID IN TSTM DVLPMNT OVR THE CWA FRI AFTN AND EVE. TEMPS WILL WARM BY SAT TO AT OR ABV NORMAL READINGS AND MOS GUIDANCE LOOKS CLOSE. .EXTENDED DISCUSSION... 5H RIDGE AMPLIFIES OVR THE CENT ROCKYS DURG WEEKEND WHICH WILL DIVERT ANY WK DISTS WELL N OF AREA AND PRETTY WELL CAP OFF ANY CONVECTION FOR SUN AND MON. NRN STREAM ENERGY THEN DIVES SE OUT OF WRN CANADA AND SUPPRESSES RIDGE INTO THE SRN U.S. THIS WILL ALLOW FOR MORE WK SHTWV ENERGY TO PASS OVER WY WITH A SLIGHTLY BETTER CHANCE FOR RAIN AS WELL AS A BIT COOLER TEMPS. .CYS... WY...NONE. NE...NONE. WEILAND/EMANUEL
In the hours before
Local storm report, Jul 20, 2:58 PM MDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
258 PM MDT THU JUL 20 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
#
0445 PM 5 NW KIMBALL NE .75 INCH HAIL
07/12/00 KIMBALL
0800 PM 10 N LODGEPOLE NE .75 INCH HAIL
07/15/00 CHEYENNE
GRIFFITHSpecial weather statement, Jul 20, 3:33 PM MDT, 2 hours 44 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-067>070-210200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 333 PM MDT THU JUL 20 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR EASTERN WYOMING AND MUCH OF THE NEBRASKA PANHANDLE UNTIL 8 PM MDT... SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER EASTERN WYOMING THIS AFTERNOON AND ARE EXPECTED TO CONTINUE DEVELOPING AS THEY MOVE EAST THROUGH THIS EVENING. CONDITIONS ARE FAVORAB*LE FOR LARGE HAIL AND HIGH WINDS FROM THESE STORMS. RESIDENTS OF EASTERN WYOMING AND THE NEBRASKA PANHANDLE ARE URGED TO TAKE PRECAUTIONS AND LISTEN FOR STATEMENTS AND POSSIBLE WARNINGS. EMANUEL WCJIN-WYSE-WYNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:33 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 42 min |
| Jul 20, 6:59 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
| Jul 21, 3:10 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 50 min |
| Jul 21, 4:57 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.